Thank you for your inquiry.
I believe your patient is suffering from a rather unusual, but quite well-documented, side effect of the administration of radiocontrast related to its iodine content. This has been referred to as “iodide mumps” or “radiocontrast mumps.” It is, of course, not an allergic reaction per se, and therefore the pretreatment protocol you mentioned, or any other “standard allergy treatment,” would not be effective in preventing or treating this reaction. I have copied below two abstracts describing this phenomenon.
Unfortunately, I know of no way to prevent such reactions or any well-established, effective therapy for them once they occur. There is an article (link copied below) that discusses conservative treatment for iodine-induced mumps that you might find helpful. In addition, occasionally otolaryngologists, who probably see this most frequently, have other therapies that they have employed with success, and you might consider having your patient consult with an otolaryngologist if she has not done so to date.
Thus, in direct answer to your question, I am not aware of, nor could I find any specific, well-documented effective preventive therapy or treatment “after the fact” that would offer your patient definitive relief. The conservative therapeutic measures that are commonly employed are noted for you in the article that you can access using the link below. Also, although I am not sure an otolaryngologist could be of help, it would not be a bad idea to have your patient see one if she has not done so to date.
Thank you again for your inquiry and we hope this response is helpful to you.
Praxis (Bern 1994). 2008 May 14;97(10):569-70.
[Recurrent parotid enlargement following coronary angiography].
[Article in German]
Wilhelmi M, Gasser S.
Innere Medizin Spital Zofingen, Zofingen. Abstract
We report a case of a 56-year old patient with coronary heart disease and subacute myocardial infarction who presented with acute sialadenitis after twice undergoing coronary angiography. Acute sialadenitis ('iodide mumps') after exposure to contrast medium is characterized by a fast, painless and bilateral swelling of the salivary glands. It is usually self-limiting but can occur after re-exposure to the contrast agent.
Clin Radiol. 1991 Feb;43(2):135-6.
Iodide mumps following intravenous urography with iopamidol.
Wylie EJ, Mitchell DB.
Department of Radiology, St Thomas's Hospital, London.
We report a case of bilateral submandibular and parotid sialadenitis subsequent to the injection of 100 ml of iopamidol (Niopam 370, Bracco) for an intravenous urogram. Iodide 'mumps' has previously been reported as a rare sequela of ionic contrast media injection. It is a mild and short lived condition, usually requiring no treatment.
Phil Lieberman, M.D.